BRIEF REPORTS: Case ReportCholinergic–Dopaminergic Imbalance in Pisa SyndromeVillarejo, Alberto; Camacho, Ana; García–Ramos, Rocío; Moreno, Teresa; Penas, Marta; Juntas, Raúl; Ruiz, JuanAuthor Information Department of Neurology, Hospital Universitario Doce de Octubre, Madrid, Spain Address correspondence and reprint requests to Dr. Alberto Villarejo Galende, Servicio de Neurología, Hospital Universitario Doce de Octubre, Carretera de Andalucía Km. 5,4. 28041, Madrid, Spain; e-mail: email@example.com Clinical Neuropharmacology: May-June 2003 - Volume 26 - Issue 3 - p 119-121 Buy Abstract Pisa syndrome is a rare type of truncal dystonia. Its development is associated commonly with neuroleptic treatment, but there are rare idiopathic cases or those related to neurodegenerative disorders. Recently, an association between cholinesterase inhibitors and Pisa syndrome has been described. The authors report two patients, one with Alzheimer's disease treated with risperidone and another with Parkinson's disease who presented this kind of dystonia after donepezil initiation. In the first patient the condition resolved after discontinuation of risperidone, and in the second one the condition resolved when donepezil was withdrawn. In patients with pharmacologic or degenerative dopaminergic neurotransmission disorders, cholinergic excess may induce this peculiar type of dystonia. © 2003 Lippincott Williams & Wilkins, Inc.